MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM PRESS-FIT COLLARLESS STEM CEMENTLESS; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM PRESS-FIT COLLARLESS STEM CEMENTLESS; PROSTHESIS, HIP
Catalog Number 00786401320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Hematoma (1884); Unspecified Infection (1930); Post Operative Wound Infection (2446)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event: 0001825034-2023-00200, 0001825034-2023-00201, 0001822565-2023-00267, and 0001822565-2023-00268.Concomitant medical products: product id: bone scr 6.5x30 self-tap, cat #: 00625006530, lot #: j7352161; product id: bone scr 6.5x30 self-tap, cat #: 00625006530, lot #: j7352156; product id: biolox⮠delta, ceramic femoral head, s, 㸠32/-3.5, taper 12/14, cat #: 00877503201, lot#: 3069804; product id: g7 osseoti multihole 50mm d, cat #: 110010263, lot #: 65506475; product id: g7 longevity high wall 32mm d, cat #: 20123204, lot #: 65462155.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported the patient underwent a left hip revision approximately one month post implantation due to a post-op hematoma and draining sinus.This required an incision, drainage, antibiotics and joint debridement.Concluding this procedure, an unspecified infection was noted.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-00267-1, 0001822565-2023-00268-1.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure or trauma and can predispose the patient to infection.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.
 
Event or Problem Description
It was reported the patient underwent a left hip revision approximately one month post implantation due to a post-op hematoma and draining sinus.This required an incision, drainage, antibiotics and joint debridement.Concluding this procedure, an unspecified infection was noted.The patient was treated with iv antibiotics.Approximately a month later the patient experience continued wound drainage and signs of an infection.The patient was covid positive and underwent a second irrigation and debridement along with replacement of the head and liner.Cultures from this revision surgery were positive for infection and patient continued iv antibiotics along with follow up care from an infectious disease specialist.

Brand Name
FEMORAL STEM PRESS-FIT COLLARLESS STEM CEMENTLESS
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16284948
Report Number0001822565-2023-00269
Device Sequence Number11982211
Product Code JDI
UDI-Device Identifier00889024139268
UDI-Public(01)00889024139268(10)65603489(17)321010
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number00786401320
Device Lot Number65603489
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age69 YR
Patient SexFemale
Patient Weight91 KG
Patient RaceWhite